MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/11/2024, it was reported by a sales representative via email that an ar-8973l-30-130 arthrex fibulock nail talons did not actuate.This was discovered during a procedure on (b)(6) 2024.Additional information received on 11/14/2024: this was discovered during an ankle fracture procedure.Upon insertion of the fibulock nail, the talons did not deploy.The case was completed using another ar-8973l-30-130 arthrex fibulock nail from a different lot number.The case was not delayed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual evaluation noted that the nail talons had been actuated.Additionally, along the shaft down to the nose, deep abrasion marks were noted along it.Functional testing was performed, resistance was noted and not able to open and close the talons.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20864592
Report Number1220246-2024-08738
Device Sequence Number8491143
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public(01)00888867295209(11)240924(17)290831(10)15321610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number15321610
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown